Discussions By Condition: I cannot get a diagnosis.

Black Stool (I know this is gross...sowwie)

Posted In: I cannot get a diagnosis. 11 Replies
  • Posted By: Anonymous
  • February 20, 2007
  • 09:21 PM

Hi everyone, i am not sure if anyone has ever experienced such but please, i am a bit worrried. I had been down with the flu a couple of weeks ago but because i didn't stay in bed and try to recuperate properly i have now gotten a re-lapse. This time around i am far worst off. I am physically week and even when i am on my feet for more than 2 minutes, I feel dizzy spells coming on - bouts of blackness as though i am about to faint. I have been resting now and drinking lots of fluids and trying to eat even though i have not really had an appetite. I have been taking my meds as well and this includes vitamin C and the doctor also prescribed TriHemic for the dizziness/blackouts. Well anyway, when i went to the bathroom today for a bowel movement (i hadn't had one on about 2 days) the stool was very black and also had an unusual smell, almost like a sick one. I've had the flu may times before and never had this type of stool. I was wondering if the TriHemic can be the cause of this. This really has me scared. Can someone please tell me if this is normal, I am so scared.

Reply Flag this Discussion

11 Replies:

  • Since you have had the flu, diarrhea is one of the major symptoms, so maybe im guessing you've taken some sort of pepto- bismol and that would definatley cause the blackness is stool. Otherwise maybe poor diet and also not eating.The dizziness and weakness may result on a number of things including a high fever and the number one thing I had seen in your paragragh, is that you have not eaten. Not eating espiecally for a long period of time could make you feel like this. Your body might be lacking the nutrients that it thrives on to give you energy and make you feel better.
    Anonymous 42789 Replies
    • February 20, 2007
    • 11:02 PM
    • 0
    Flag this Response
  • I would go to the doctor and tell him or her the 2 symptoms that you listed and any doctor worth a grain of salt would immediately check your hemaglobin and do an occult test for blood in the stool. The symptoms of rectal bleeding is black stool. Besides pepto bismal, iron supplements can cause black stools. the dizziness and things turning black could be signs of blood loss.
    Anonymous 42789 Replies
    • February 21, 2007
    • 05:26 AM
    • 0
    Flag this Response
  • You can call a pharmacist to see if the TriHemic can cause your stools to become black. If not, it is a strong possibility of blood in the stool that I would have looked into asap...
    Anonymous 42789 Replies
    • February 21, 2007
    • 02:58 PM
    • 0
    Flag this Response
  • hi :) black stool could be an indicator of internal bleeding, you should notify your doctor and give him a sample. (they will usually give you a specimen cup for this). then they can test it and make sure its not from bleeding, parasites, infection, etc. if these tests come back ok, then there are alot of things that can cause black stool including digestive conditions, dietary habits, viral infections, medications and many more. if the stool sample tests are good and your symptoms continue- follow up with a gastroenterologist first. They can check for anything abnormal from entry to exit, its a little embarasing but could save your life. if those are good- then look into your diet and medications as a cause. Also- certain female problems like endometriosis, ovarian cysts, uterine fibriods, and more can cause symptoms like this, especially if it obstructs the bowel- that could cause it to be black and not normal when it does evacuate. Worth checking out! hope this helps you :)
    kamsae 88 Replies
    • February 21, 2007
    • 04:52 PM
    • 0
    Flag this Response
  • Hi all, thank you all so much for your responses. It makes me feel a little better to know iron supplements (TriHemic) might have been the cause and on another intersting note, i AM in fact a sufferer of endometriosis so thank you all doubly...i will indeed get the checks you all recommended :)
    Anonymous 42789 Replies
    • February 22, 2007
    • 06:47 PM
    • 0
    Flag this Response
  • ehave them do a stool test, and a blood test, if you have no infection, it might be convenient to schedule for a colonoscopy, black stool is definetly a bad sign, and do not worry.
    Anonymous 42789 Replies
    • February 24, 2007
    • 00:19 AM
    • 0
    Flag this Response
  • I've had black stool this weekend only. I have been doing an herbal tea laxative twice this month, taking Pepto Bismol, and have suffered from uterine fibroids for many years. I also have acid reflux. I am due for a colon screening soon.
    Anonymous 42789 Replies Flag this Response
  • Hi everyone, i am not sure if anyone has ever experienced such but please, i am a bit worrried. I had been down with the flu a couple of weeks ago but because i didn't stay in bed and try to recuperate properly i have now gotten a re-lapse. This time around i am far worst off. I am physically week and even when i am on my feet for more than 2 minutes, I feel dizzy spells coming on - bouts of blackness as though i am about to faint. I have been resting now and drinking lots of fluids and trying to eat even though i have not really had an appetite. I have been taking my meds as well and this includes vitamin C and the doctor also prescribed TriHemic for the dizziness/blackouts. Well anyway, when i went to the bathroom today for a bowel movement (i hadn't had one on about 2 days) the stool was very black and also had an unusual smell, almost like a sick one. I've had the flu may times before and never had this type of stool. I was wondering if the TriHemic can be the cause of this. This really has me scared. Can someone please tell me if this is normal, I am so scared.The dizzy spells could be vertigo. This is very common, especially after having the flu, or even a cold. As far as the black stool, it could very well be the meds. However, if this continues, I would consult Dr. Good luck!
    Anonymous 42789 Replies Flag this Response
  • It is right to have you stool examined or visit a gastroenterologist. Trihemic is used for iron deficiency. If you lack iron, you will definitely feel dizzy. As far as I know, Trihemic contains ducosate sodium which softens the stool, please verify with your pharmacist re this. Or ask your doctor the side effects of trihemic if you suspect that this drug caused your stool to be black.
    chowchow 1 Replies
    • October 19, 2008
    • 07:06 AM
    • 0
    Flag this Response
  • It sounds like iron deficiency anemia due to bleeding in your upper GI tract. Please get it checked out . I wish you well.
    Anonymous 42789 Replies
    • October 20, 2008
    • 02:53 AM
    • 0
    Flag this Response
  • is it hepatitis b or something?i've had black stool before and lost my appetite,it's the worst time i've ever had,Have urine test and blood test,'cause i was diagnosed with renal tract infection,maybe you should also take a hepatitis b test too.
    Anonymous 42789 Replies
    • October 20, 2008
    • 05:33 AM
    • 0
    Flag this Response
  • Complications of Crohn’s Disease

    Recognize the risks associated with Crohn’s disease.

    8 Surprising Facts About Cholesterol

    Did you know that one in six US adults has high cholesterol?

Thanks! A moderator will review your post and it will be live within the next 24 hours.